Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 6, NWS Charleston, WV

April 9, 2001Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2001, 8:11 PM EDT for Meigs County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2001, 8:11 PM EDT (00:11 UTC)
Expired
Apr 9, 2001, 8:50 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Meigs County, OH

What was reported inside it

TimeReportWhereRemark
Apr 9, 8:25 PM EDTHail 0.75Carpenter, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 100011
SVRCRW
OHC105-100045-
/NEW.KRLX.SV.W.0021.100009-100045/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT MON APR 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEIGS COUNTY IN OHIO...

* UNTIL 850 PM EDT...

* AT 802 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM OVER EXTREME NORTHWESTERN MEIGS COUNTY...MOVING
  SOUTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM ARE
  CARPENTER...
  DYESVILLE...
  HARRISONVILLE...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3918 8230 3908 8230 3905 8206 3917 8204

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:19 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 9, 3:19 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT MON APR 9 2001

DIVERGED CONSIDERABLY FROM MOS GUIDANCE THIS AFTERNOON.  THERE IS NO
INDICATION THAT THE RIDGING WILL BREAK DOWN AND THE UPPER PATTERN
WILL CHANGE UNTIL THE WEEKEND OVER OUR AREA.  WITH THE STRONG
SOUTHERLY FLOW...ESPECIALLY WEDNESDAY...THE MOS LOOKS WAY TOO LOW
ON THE TEMPERATURES.  THE AVIATION MOS BEARS THIS OUT AS IT IS 5 TO
10 DEGREES ABOVE MOS TEMPERATURES IN PERIODS 3 AND BEYOND.
SO...HAVE GONE CONSIDERABLY HIGHER ON THE TEMPERATURES UNTIL THE
WEEKEND APPROACHES.

THE PROXIMITY OF THE FRONT OVER NORTHERN SECTIONS OF THE FORECAST
AREA WILL MEAN A CHANCE OF SHOWERS THERE PRETTY MUCH FOR A FEW
DAYS.  HAVE TRIED TO FOCUS THE TIMING ON THE THUNDERSTORMS BUT WITH
THE SHOWERS I HAVE NOT TRIED TO GET TOO FANCY AS THERE ARE LITTLE
WAVES NOW AND THEN.

WENT WITH THE MRF FOR COOLING WITH THE RETURN TO ZONAL FLOW THE
BEGINNING OF NEXT WEEK.  BUT...HAVE WENT DRY AS I SEE NO REAL GOOD
SOURCE OF MOISTURE WITH THE WEST FLOW AND NO REAL GOOD TRIGGERS.

SEVERE THUNDERSTORM WATCH SHOULD DIE AT 5.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...SVR TuSTM WATCH UNTIL 5 PM PERRY AND MORGAN COUNTIES.

.END/ AAR

In the hours before

Local storm report, Apr 9, 2:35 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
235 PM EDT MON APR 9 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
K
0200 PM    ALBANY                    OH   .88 INCH HAIL
04/09/01   ATHENS                         REPORTED BY
SPOTTERS

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:22 PM EDTSevere Thunderstorm WarningRLXAthens38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.